Unpleasant side effect to Mirtazapine, sol... - Anxiety Support

Anxiety Support

49,385 members48,063 posts

Unpleasant side effect to Mirtazapine, sold under the brand name Remeron

kama24 profile image

I take 15 mg of Miirtazapine under my tongue every night at bed time. It causes my tongue, lips & mouth to go numb. It's like having novacaine at the denntists. Does anyone else experience this? Thank you

27 Replies

It's actually made my lips dwell up and feel sore

Sorry, swell!

kama24 profile image
kama24 in reply to Funkyfaerie

I guess that must be one of its side effects, I just go numb

How long have you been taking it à

kama24 profile image
kama24 in reply to Lizzo30

For a week.

Your meant to SWALLOW it with water, I think 🤔

I take the UK 🇬🇧 version of mirtrazapine 45mg and I take it with water, and I ALWAYS SWALLOW IT, who told you to put it under your tongue? I've been taking this medication for nearly 10 years, and not ONCE have I been told to dissolve it under my tongue, I started off on the lower dose years ago, but my condition will never get better, that's why I'm on a higher dose these days, please check that your doing the right thing with this medication, maybe that's why your mouth etc is numb 🙄🤔

kama24 profile image
kama24 in reply to Cb1963

Mine is 15 mg. aned the doctor, the druggist, and the instructions on the box all say to let it melt under your tongue. I know there are higher doses and they are the swallow kind

I have just checked the manufacturers leaflet, and states quite clearly SWALLOW WHOLE, with a water or juice.

kama24 profile image
kama24 in reply to Cb1963

drugs.com/cdi/mirtazapine-o...

And i normally take mine at night time, because they can make you feel quite drowsy 😴

kama24 profile image
kama24 in reply to Cb1963

Yes, I take it just b4 bed as I was told and as the phamphlet says

Sure, l hear what you say, however I was originally on 15mg myself and not ONCE did I have instructions from my doctor to let these tablets dissolve under my tongue, and they still work inside the stomach, it doesn't sound right your mouth getting damaged by this medication, they are designed to be a slow release inside your stomach, it just seems so wrong taking a medication, and then ending up with another problem, especially when I know I've had these tablets over here in the UK, and if this is going to be a long term thing for you, I think you need to go back and get the ones or ask about the similar ones we have here in the UK if at all possible 😊

kama24 profile image
kama24 in reply to Cb1963

Even the big phamphlet inside the box of pills says to let the disolve on their own under your tongue

Is there any way you can ask the pharmacy is it still OK to swallow these tablets as its causing you as severe reaction in your mouth? And will they still do the same thing as what they would do if you didn't put them under your tongue?, and then maybe you'll be able to benefit both ways, it's frustrating knowing that I had non of these problems , or ask if they do the tablet that can be swallowed with water , and then you might not even have the mouth issues in the first place, that's possibly the best way forward 😉

kama24 profile image
kama24 in reply to Cb1963

The numbness only last about 20 min. so no big deal. I had just wondered if others had it as well with the 15 mg sublingual pills

Ah ha, I see, its something I've not come across, obviously different parts of the world have totally different types of names for medication, and you gave both names ( thankfully) but its the first time I've came across sublingual mirtrazapine, I'm sorry for the confusion, that's why I thought you were taking the medication incorrectly , but like i say , I just swallow mine with water, and that's it, don't tend to have the mouth problems, hopefully someone else might jump on board and give you some more advice, have a pleasant evening, nice chatting to you, take care 😊

kama24 profile image
kama24 in reply to Cb1963

Thanks for your concern. There was no doubt in my mind it was sublingual

When I was on Remeron it made my throat swell and it knocked me out. I'd sleep from 8pm to 3pm the following day. Also made the frequency of my night terrors go up.

kama24 profile image
kama24 in reply to Lefty_Epee

I'm sorry you had such a bad time with remeron. I'm going on 2 wks now and it is just my bottom lip & tip of tongue. I thought it was odd that they didn't include that possible side effect in the phamplet that came with it.

I am on 15mg mirtazapine which dissolves in my mouth. I find I occasionally get some numbness if I allow it to sit and dissolve itself on my tongue. Only lasts 10 mins at most so I am not overly concerned. If I speed up the dissolving process by kind of sucking it like a sweet (sorry not sure how to best describe it) it doesnt happen so much.

kama24 profile image
kama24 in reply to CoolRunner11

Thank you so much for sharing with me. I have just been letting it take its time to disolve. Tonight I will try to speed it up I had never thought of that!

On thank goodness I read this as I thought I was going mad. My Dr put me on 15mg mitrazapine after being on 40mg fluoxetine for 11 years. Since being on them (I swallow whole with water) my mouth, and lips are totally numb. I could literally have my lip pierced and not feel a thing. I thought it was a reaction to coming off the fluoxetine. I constantly have vertigo and feel a drunk sensation, I'm also getting headaches as well as developing a cough which Wakes me up at night, it's as if I'm choking in my sleep.

kama24 profile image
kama24 in reply to Clarebear1905

Is your remeron (mitrazapine) the type that is supposed to be disolved on or under the tongue. It will tell you in the phamplet or the pharmacist will tell you. I have been told there is a different 15mg dose that gets swallowed Yes, my tongue and lips feel like I've had novacaine from the dentists when I take mine. I wears off with a few sips of water and about a 25 min. wait. I also take Luvox as well 75 mg 2x a day.

Cb1963 profile image
Cb1963 in reply to Clarebear1905

Yes me and kama 24 had a discussion about this right in the very beginning, it was quite confusing, because I thought they only did mirtrazapine for swallowing with water, but I now know they also do a tablet that dissolves under or on the tongue, as I started on the 15mg , then 30mg and I'm now and 45mg , but I've always been on the ones where its swallowed with water, and I don't know if this is just in the UK only for this type of medication , but its amazing how a conversation opens up a subject, and help each other out 🤗

kama24 profile image
kama24 in reply to Cb1963

It's always comforting to share information.

Cb1963 profile image
Cb1963 in reply to kama24

Yes, very informative, and helps other people, and that's what this forum is all about, take care 😇

You may also like...